question-icon

What Causes Spontaneous Nosebleeds While On Benazepril?

default
Posted on Wed, 16 Nov 2016
Question: I'VE BEEN HAVING FREQUENT SPONTANEOUS NOSEBLEEDS. i'M CURRENTLY TAKING BENAZEPRIL WITH AMLODIPINE; COULD THAT COMBO BE CAUSING MY NOSEBLEEDS?
i'M IN GOOD HEALTH WITH NO OTHER SYMPTOMS
doctor
Answered by Dr. Rahul Tawde (1 hour later)
Brief Answer:
Nose bleeds could be due to many reasons

Detailed Answer:
Hi
Thanks for posting your query at HealthcareMagic.

First and foremost cause of frequent nose bleeds is hypertension, but since you are already on anti-hypertensives that part has been taken care of. Hope your blood pressure is under control with these medications, if not re visit your physician and he will augment the dose of anti hypertensive medications.

And the answer to your question is: no, the combination of those medications does not cause the nasal bleeds.

Also please get a coagulation profile done like bleeding time,clotting time and prothrombin time with INR, as clotting disorders can also cause nose bleeds.

During an episode of nasal bleed, I suggest you to tilt your head up and keep your nose in sniffing position and apply ice pack on your nose.

Hope this helps

Best wishes
Dr Haleema
Above answer was peer-reviewed by : Dr. Vaishalee Punj
doctor
Answered by
Dr.
Dr. Rahul Tawde

General & Family Physician

Practicing since :1980

Answered : 1 Question

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

152 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
What Causes Spontaneous Nosebleeds While On Benazepril?

Brief Answer: Nose bleeds could be due to many reasons Detailed Answer: Hi Thanks for posting your query at HealthcareMagic. First and foremost cause of frequent nose bleeds is hypertension, but since you are already on anti-hypertensives that part has been taken care of. Hope your blood pressure is under control with these medications, if not re visit your physician and he will augment the dose of anti hypertensive medications. And the answer to your question is: no, the combination of those medications does not cause the nasal bleeds. Also please get a coagulation profile done like bleeding time,clotting time and prothrombin time with INR, as clotting disorders can also cause nose bleeds. During an episode of nasal bleed, I suggest you to tilt your head up and keep your nose in sniffing position and apply ice pack on your nose. Hope this helps Best wishes Dr Haleema